MAUDE Adverse Event Report: CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG

CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG
Model Number 420629
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant street address: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number, reporting site: 1049092, manufacturing site: 1000317571.
 
Event or Problem Description
It was reported by retailer that a foreign matter was found inside the packaging.The product was not used.The photographs were received from complainant depicting the issue.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary a batch record review was completed and no discrepancies were found.All in-process stat sample quality checks were satisfactory.Aquacel foam ag adh 21x21(1x5) nai was manufactured under standard operating procedure (sop) code 1703972 and manufacturing lot number 2h00357 on 04 august 2022.Lot # 2h00357 was sterilised under work order (b)(4) and released on review of results of sterilisation provided by sterilisation company steris.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 2h00357.This is the only complaint for the affected lot registered within database.Upon receiving the complaint on 06 april 2023, two photographs were received for this issue, confirming the lot and product but were identified as being pixelated and not of good enough image quality to identify the ¿insects¿ that the complainant had reported.The complaint samples and additional photographs were requested on 12th april 2023, but no samples were received from the complainant within 30 days of requesting.2 additional photographs were received via email on 17th april 2023, but still did not have adequate image quality to confirm the complaint issue reporting ¿insects¿.As no samples or adequate images of the reported issue were received, it was not possible to open an nonconformity (nc) or corrective and preventive actions (capa) to investigate this issue fully.The photographs do not show insects, but do appear to show a form of foreign matter.Complaints for foreign matter have been received in the past, with previous nonconformities (ncs) opened to investigate each case by case.Nonconformity (nc) tw (b)(4) was opened most recently for black contamination from the optima manufacturing line, the same line batch 2h00357 was manufactured on.Without the samples and adequate photographs of the complaint samples, it is not possible to complete an investigation for this issue specifically, but as the contamination/foreign matter appears most similar to the black contamination identified from the same line in a different complaint, the nonconformity (nc) already open is considered to cover this complaint issue as well.Further investigation can only take place for this issue with the receipt of the samples, which were requested on 12 april 2023, so have not been received within 30 days.No physical sample has been received.The complaint does have a valid lot number; this complaint will be processed as a type 2 complaint with no physical sample.Should a sample be received for the complaint, the case will be re-opened and investigated under the type 2 evaluation criteria.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL AG FOAM
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16843204
Report Number1000317571-2023-00052
Device Sequence Number6860979
Product Code FRO
UDI-Device Identifier00768455123797
UDI-Public00768455123797
Combination Product (Y/N)N
PMA/510(K) Number
K123481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/01/2024
Device Model Number420629
Device Catalogue Number420629
Device Lot Number2H00357
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown